Arkansas, 2018

Tornado in Arkansas, June 15, 2018

June 15, 2018 · NWS MEG · 1 event in 1 county or zone

Intersecting boundaries from multi-cell convection triggered a brief landspout across portions of east central Arkansas during the late afternoon hours of June 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Intersecting boundaries from multi-cell convection triggered a brief landspout across portions of east central Arkansas during the late afternoon hours of June 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 15, 3:02 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 15, 3:02 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
402 PM CDT Fri Jun 15 2018

.DISCUSSION...

Upper level ridge will persist over the area into early next week.
However, there are some waves moving through that will cause a
chance of showers and thunderstorms mainly in the afternoons
across the Mid-South through the middle of the week. The ridge
weakens a little by the middle of the week and as another upper high
pressure system builds into the area from the southeast.

Patchy fog in the east tonight.

Heat will be the story for the weekend. The heat index will
clearly be around 100. A heat advisory may be needed over the
weekend.

TLSJr

&&

.AVIATION...

Temporary MVFR conditions at MKL and LIFR conditions at TUP are
possible again tonight. Otherwise expect VFR conditions. Isolated
afternoon thunderstorms cannot be ruled out this afternoon but
coverage is expected to be minimal.

30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 9 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Mississippi-Poinsett-
     Randolph-St. Francis.

MO...Heat Advisory until 9 PM CDT this evening for Dunklin.

MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 15, 12:32 PM CST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
132 PM CDT Fri Jun 15 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-162045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
132 PM CDT Fri Jun 15 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Afternoon heat indices may exceed 105 degrees over portions of
Northeast Arkansas and The Missouri Bootheel.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Afternoon heat indices may exceed 105 degrees over portions of
the Mid South on Saturday. A heat advisory may be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 15, 11:38 AM CST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
1238 PM CDT Fri Jun 15 2018

ARZ049-058-MOZ115-MSZ001-007-010-TNZ001>004-019>021-048>052-088-
089-160000-
Lee AR-Phillips-Pemiscot-DeSoto-Tunica-Coahoma-Lake-Obion-Weakley-
Henry-Dyer-Gibson-Carroll-Lauderdale-Tipton-Haywood-Crockett-
Madison-Shelby-Fayette-
Including the cities of Marianna, Helena, West Helena,
Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale,
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg,
Humboldt, Milan, Huntingdon, Ripley TN, Covington, Brownsville,
Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis,
Millington, Somerville, and Oakland
1238 PM CDT Fri Jun 15 2018

...High heat index values this afternoon and Saturday...

An upper level ridge is expected to shift over the Mid South
allowing temperatures to reach into the middle 90s today and
Saturday across portions of the Midsouth. The combination of high
heat and humidity will result in heat index values between 100
and 110. A Heat Advisory is in effect for portions of Northeast
Arkansas and the Missouri Bootheel this afternoon and a larger
one will likely be required tomorrow where the Heat Index is
expected to exceed 105 degrees.

30

The radar

The Memphis radar (KNQA), 95 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Cross

When
June 15, 4:25 PM CST to 4:30 PM CST
Where
Cross County, 0.83 mi WNW of L Angiulle to 0.38 mi NW of L Angiulle
Rating
EF0
Path length
0.6 mi
Path width
75 yd
Reported by
Public
Coordinates
35.233, -90.914

A weak landspout tornado ocurred near the L'anguille River west of Wynne. No damage was reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyThe tornado archive for Arkansas, 2018Warnings in Arkansas, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767127.